I started taking a 2,000 IU vitamin D supplement several weeks ago. I did not get a blood test but, I live in New York state and do not get outside pretty much at all during the winter months so I figure I most likely have a deficiency. Ever since I started taking them I have felt amazing. I could really feel a difference in overall energy levels. I just felt healthy. My question is though for the past several days I have noticed that at night, almost around the same time every night, I start getting bad gas. I take my vitamin D supplement at 11 am then at around 10 pm I seem to get this gas. This happens regardless of anything else I seemed to eat that day so the only constant seems to be the 2,000 IU vitamin D pill. Could this be giving me gas and if so does this mean taking this much is unsafe for me? I don't really get any other sources of vitamin D at all other than an additional 400 IU from a multivitamin I always took right before bed, but the gas comes before I take that so I know it's not that.

Asked by  vegeta2k1alex60008800 on February 18, 2015

Answers
  •  vegeta2k1alex60008800 on

    See title

    Answered by  vegeta2k1alex60008800 on

  • IAW
    Participant
     IAW on

    To answer one of the questions, no Vitamin D 2000iu is not too much for you. Gas is not a sign of overdose. We really recommend a minimum of 5000iu and then get a blood test to see if your level is at least a minimum of 50ng/ml.
    The only thing I can do is suggest some reasons BUT they are only guesses, not scientifically based. Maybe it is because you just started the Vit D recently and your body needs to adjust as it makes repairs. So in time maybe it will go away. Maybe if you increase the amount you take, it may stop. There are no fast rules as to when to take it. Most of us take it first thing in the morning with breakfast. I assume altering the time you take it will just make the gas appear at a different time but who knows. I can give you the “doctor” answer and I am not a doctor. That answer would be that one does not have anything to do with the other. I like my first to reasons the best.
    I am glad you feel well and it is always nice to hear a “success story”!

    Answered by  IAW on
  •  vegeta2k1alex60008800 on

    Thanks for the quick reply. I may try switching around when in the day I take it and see if it affects when the symptom appears. Then I’ll know if that is what’s causing it or not.

    Answered by  vegeta2k1alex60008800 on

Recent Discussion

Popular Questions